Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 14, NWS Grand Forks, ND

August 22, 20158 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Aug 22, 2015, 9:42 AM CDT for 8 counties in Minnesota; 17 counties in North Dakota. It took effect at Aug 22, 2015, 7:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2015, 9:42 AM CDT (14:42 UTC)
In effect from
Aug 22, 2015, 7:00 PM CDT
Expired
Aug 23, 2015, 7:00 PM CDT
In force
24 hr
Issued by
NWS Grand Forks, ND
All 25 counties

Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 12 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-549 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS73 KFGF 221442
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
942 AM CDT SAT AUG 22 2015

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-232100-
/O.NEW.KFGF.WI.Y.0014.150823T0000Z-150823T2100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
942 AM CDT SAT AUG 22 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT
SUNDAY.

* WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THIS EVENING THROUGH SUNDAY AFTERNOON ALONG AND WEST OF
  THE RED RIVER VALLEY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DK
4 follow-up statements
228 
WWUS73 KFGF 221932
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
232 PM CDT SAT AUG 22 2015

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-232100-
/O.CON.KFGF.WI.Y.0014.150823T0000Z-150823T2100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
232 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
CDT SUNDAY...

* WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THIS EVENING THROUGH SUNDAY AFTERNOON ALONG AND WEST 
  OF THE RED RIVER VALLEY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DK
279 
WWUS73 KFGF 230912
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
412 AM CDT SUN AUG 23 2015

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-232100-
/O.CON.KFGF.WI.Y.0014.000000T0000Z-150823T2100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
412 AM CDT SUN AUG 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON ALONG AND WEST OF THE RED RIVER
  VALLEY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
077 
WWUS73 KFGF 231910
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
210 PM CDT SUN AUG 23 2015

MNZ030-040-240000-
/O.EXB.KFGF.WI.Y.0014.000000T0000Z-150824T0000Z/
WEST OTTER TAIL-GRANT-
INCLUDING THE CITIES OF...FERGUS FALLS...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT
210 PM CDT SUN AUG 23 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...UNTIL 7 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-240000-
/O.EXT.KFGF.WI.Y.0014.000000T0000Z-150824T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
210 PM CDT SUN AUG 23 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...UNTIL 7 PM THIS EVENING.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
780 
WWUS73 KFGF 232357
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
657 PM CDT SUN AUG 23 2015

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-240100-
/O.EXP.KFGF.WI.Y.0014.000000T0000Z-150824T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...
CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...
ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...
FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...
VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...
FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
657 PM CDT SUN AUG 23 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE BEGAN TO SUBSIDE AND THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 7 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Aug 22, 9:40 AM CDT, 2 minutes earlier.

Area forecast discussion, Aug 22, 9:40 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
940 AM CDT SAT AUG 22 2015

.UPDATE...
ISSUED AT 940 AM CDT SAT AUG 22 2015

WE WILL ISSUE A WIND ADVISORY FOR THE VALLEY AND POINTS WEST
TONIGHT THROUGH 21Z SUNDAY. WINDS SHOULD GUST TO AROUND 45-50MPH
AT TIMES OVERNIGHT THROUGH MUCH OF SUNDAY. OTHERWISE...HAVE ADDED
SEVERE MENTION IN ALL AREAS FROM 18Z-00Z TODAY...WITH A STRONG
WAVE MOVING INTO FAVORABLE THERMODYNAMIC ENVIRONMENT FOR SEVERE
STORMS THIS AFTERNOON INTO EARLY EVENING. IT APPEARS THAT A FEW
SUPERCELLS COULD DEVELOP IN THE NORTH INITIALLY...WITH A SQUALL
LINE DEVELOPING THEREAFTER INTO MN.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 345 AM CDT SAT AUG 22 2015

FORECAST CHALLENGE CONCERNS SEVERE POTENTIAL...RAIN AMOUNTS AND
COVERAGE ALONG WITH WINDS LATE TODAY/TONIGHT AND FINALLY
TEMPERATURES.

MODELS OVERALL IN PRETTY GOOD AGREEMENT WITH UPCOMING SYSTEM. WILL
LEAN WITH CAMS/HIGH RES SHORT TERM MODEL GUIDANCE FOR PCPN
TODAY/TONIGHT.

SURFACE LOW WILL CONTINUE TO ORGANIZE OVER THE WESTERN DAKOTAS
EARLY THIS MORNING WITH APPROACH OF MAIN SHORT WAVE. LOW WILL
THEN LIFT NE TO THE NORTHERN VALLEY/S MB BY LATE AFTERNOON. WILL
KEEP HIGHER POPS THIS MORNING NORTH OF SURFACE LOW TRACK ALONG
EXISTING BOUNDARY. SHORT TERM MODEL GUIDANCE DIFFERS SOMEWHAT ON
TIME OF CONVECTIVE DEVELOPMENT THIS AFTERNOON AHEAD OF APPROACHING
COLD FRONT. GFS SOUNDINGS SHOWING RESPECTABLE CAP SO LATER
DEVELOPMENT SEEMS MORE REASONABLE. FOR THIS KEPT MAINLY CHANCE
POPS THROUGH MOST OF THE AFTERNOON UNTIL LATE. INITIALLY FAVORED
SHEAR POST FRONTAL HOWEVER BY LATE AFTERNOON THIS CATCHES UP AND
ALONG WITH INSTABILITY/CAPE SEVERE STORMS LIKELY. BASED ON
LOW/COLD FRONTAL POSITION BEST POTENTIAL FOR SEVERE WILL BE FROM
IMMEDIATE VALLEY AREA EASTWARD. WARMEST TEMPERATURES WILL BE
ACROSS THE SE HALF OF FA WHICH WILL SEE MOST SOLAR.

AIRMASS QUICKLY STABILIZES IN WAKE OF FRONTAL PASSAGE THIS EVENING.
BIGGEST CHALLENGE IS TIMING OF POPS AS CONVECTION PROPAGATES EAST
AND DEFORMATION ZONE RAIN MOVES ACROSS THE FA LATER TONIGHT.
MODELS SEEM TO BE SHIFTING SOUTHERN EDGE OF RAIN A LITTLE FARTHER
SOUTH SO TIME WILL TELL. DID SPREAD HIGHER POPS A BIT FARTHER
SOUTH. STRONG WINDS TO DEVELOP AND WILL NEED TO BE EVALUATED IF
HEADLINES WILL BE NECESSARY.

SUNDAY WILL BE A WINDY...COOLER DAY WITH RAIN SPREADING EAST
ACROSS THE FA. RAIN SHOULD BE CONFINED TO THE NE FA BY AFTERNOON
WITH CLEARING SPREADING INTO THE WESTERN FA. WITH CLOUDS AND
COOLER COLUMN MAXIMUM TEMPERATURES WILL HOLD IN THE 60S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 AM CDT SAT AUG 22 2015

HIGH PRESSURE BUILDS INTO THE REGION SUNDAY NIGHT THROUGH MONDAY
FOR DIMINISHING WIND/CLEARING ALONG WITH BLO AVERAGE TEMPERATURES.

LONG WAVE RIDGE BUILDING IS FORECAST OVER THE NORTHERN PLAINS
THROUGH DAY 5. RIDGE SLOWLY SHIFTS EAST THEREAFTER. THE GFS AND
ECMWF WERE IN REASONABLE AGREEMENT AT 84 HOURS. THE GFS WAS RUNNING
FASTER THAN THE ECMWF FOR THE REST OF THE EXTENDED.  BOTH THE ECMWF
AND GFS WERE TRENDING SLOWER THE LAST COUPLE MODEL RUNS. WILL PREFER
THE SLOWER ECMWF.

HIGH TEMPS WERE DECREASED ZERO TO THREE DEGREES FOR TUE THROUGH THU
AND DECREASED ONE TO FOUR DEGREES FOR FRI.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 659 AM CDT SAT AUG 22 2015

MAIN CONCERN IN THE NEAR TERM WILL MVFR STRATUS LIFTING NORTHWARD
THROUGH EASTERN SD AND SW MN. LATEST MODEL GUIDANCE AGGRESSIVE IN
SPREADING THIS NORTHWARD AND CURRENT INDICATION SHOWING ST DECK
NOT SLOWING IN ITS NORTHWARD MOVEMENT. OTHERWISE T POSSIBLE OVER
ALL BUT DVL BASIN THIS AFTERNOON AND ATTEMPTED TO TIME PASSAGE.
CIGS WILL GO BACK DOWN IN WAKE OF CFP ALONG WITH INCREASING
NORTHWEST WINDS FROM VALLEY WEST. WINDS COULD GET PRETTY STRONG
OVER DVL BASIN THIS EVENING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT SUNDAY FOR
     NDZ006>008-014>016-024-026>030-038-039-049-052>054.

MN...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT SUNDAY FOR
     MNZ001>004-007-029.

&&

UPDATE...DK
SHORT TERM...VOELKER
LONG TERM...HOPPES/VOELKER
AVIATION...VOELKER
Hazardous weather outlook, Aug 22, 6:55 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CDT SAT AUG 22 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039-
049-052-053-231200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-
SARGENT-RICHLAND-
655 AM CDT SAT AUG 22 2015

...RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. THE FAVORED
LOCATION FOR STORMS WILL BE ALONG AND EAST OF THE RED RIVER VALLEY
AFTER 2PM. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOS WILL
BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

NDZ006-007-014-015-024-026-028-038-054-231200-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
655 AM CDT SAT AUG 22 2015

...STRONG WINDS POSSIBLE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON.
IN ITS WAKE STRONG NORTHWEST WINDS WILL DEVELOP. NORTHWEST WINDS
OF 25 TO 35 MPH WITH HIGHER GUSTS ARE POSSIBLE. WINDY CONDITIONS
WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:10 AM CDTSevere Thunderstorm WarningFGFLake of the Woods38 min
Aug 22, 4:02 PM CDTSpecial Weather StatementFGFNorman43 min
Aug 22, 4:25 PM CDTSpecial Weather StatementFGFMarshall50 min
Aug 22, 10:17 AM CDTSevere Thunderstorm WarningFGFCavalier, Pembina58 min
Aug 22, 11:42 AM CDTSpecial Weather StatementFGFPembina48 min

Nearby

Wind Advisories in North Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.